Is there any incompatibility between levofloxacin injection and cefoperazone sulbactam? Well, let the facts speak for themselves.
In the morning, a patient with “pneumonia” who had an outpatient infusion came for an infusion the next day, and the infusion was levofloxacin injection and cefoperazone-sulbactam.
This is the patient’s second day for infusion. After the patient’s first bag of levofloxacin was infused by the nurse on duty, the next bottle of cefoperazone and sulbactam was infused. In my impression, these two liquids will appear turbid in the infusion tube when the liquid is continued, and there are incompatibility taboos, so the tube needs to be flushed with normal saline. But the doctor did not prescribe normal saline for flushing in this patient’s medicinal solution.
What to do? To rush or not to rush?
The on-duty nurse called the nurse on the first day of infusion and asked about the infusion on the first day, and answered the first No turbidity and discoloration were found when the liquid was continued. Because some wards upstairs do not flush the pipes when these two liquids are infused.
So the nurse immediately refilled the patient’s fluid. However, there was a clear white turbid fluid in the infusion tube, and the nurse immediately ran to the patient for treatment. The room took out a spare bottle of normal saline and flushed the patient’s tube, and the infusion was successfully completed.
The nurse on duty told the nurse work group about the situation encountered today, some said it needed to be flushed, some said it was fine.
Levofloxacin injection for infusion is in a bag.
cefoperazone sulbactam, is this powder injection.
Whether these two liquid medicines should be flushed or not flushed when they are infused into the bottle?
Finally, the head nurse and the nurse on duty did a small experiment, using a syringe to extract the two liquids that the patient had infused, Mixing in the syringe, it can be clearly seen that the mixture of the two medicinal liquids is turbid, because the patient will continue to infuse tomorrow, and finally inform the doctor to refill the saline solution for the patient.
Like this kind of refill between the upper and lower bottles, should we flush the tube with normal saline? The medical care claims are not contradictory.
The patient infusion mentioned above is a real case that often occurs.
Before, the nurse in the department found that the infusion tube was cloudy when the levofloxacin injection and cefoperazone sulbactam were connected to the bottle. The flushing operation between the two bottles was started, but later, the nursing staff communicated, saying that the liquid was continued between the two liquids, and some departments did not flush the tube.
The flushing between two bottles of liquid medicine not only increases the cost of patients, but also increases the workload of clinical nurses. Can you ignore who is willing to look for trouble for yourself?
This is the reason why the patient on the first day came for infusion, the nurse on duty did not flush the patient’s tube, of course, through observation, at that time There was no abnormality in the two medicines. But the next day there was a phenomenon that the liquid medicine contacted the tube and became cloudy.
Clinical nursing work is so changeable and unpredictable.
Will the two take over or not?
Online information is also available.
The head nurse led the nurse on duty to use the residual fluid replaced by the patient to do a small experiment with a syringe, and finally decided: levofloxacin injection and cephalosporin Routinely flush the tube with normal saline when receiving the vial of piperone-sulbactam.
It is not only for the safety of the patient’s medication, because the turbidity occurs in the infusion tube during the infusion, and the patient and their family also see it with their own eyes. For the safety of the patient, Or don’t be afraid of trouble, flushing the patient is the first.
The enlightenment of the above case to our clinical nurses is that when encountering clinical problems that are uncertain, they must use their brains and hands more. When necessary, do a similar small experiment, verify it yourself, and know the answer to the question.
This issue has also been reported in the articles of clinical pharmacists about the incompatibility of the two drugs.
According to the evidence, I have read a lot. The instructions of the two do not mention the incompatibility of the two. Check various pharmacy manuals, pharmacopoeia and the “306 Clinical Injections”. After the Compatibility Application Retrieval Table, there is no record of the incompatibility of the two drugs.
However, clinical application and experimental studies have shown that there are incompatibility between the two. For the safety of the patient’s medication, the clinical nurse still has to remind the doctor to open an extra 100ml bottle of normal saline for routine flushing to ensure the patient’s medication safety.
When the upper and lower bottles of medicinal liquid are connected to the bottle, you are not sure whether to flush the tube or not. Just like the head nurse, on the basis of finding relevant information, let’s do a small clinical experiment. Let the facts speak for themselves. Know what to do next.
Source: The Nursing World
Reprinted with permission If you want to reprint this article, please contact the original author for authorization
Join Group: Various specialized nursing WeChat groups, join now
Submission:Nurse related welcome
Video number: Nursing dry goods and big coffee live broadcast
Follow: WeChat Official Accounts by Nursing Department
Buy Books:Nursing Books, Click Below “Read the original” purchase